# SDR CA101126003

- Difficulty date: November 19, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cessna 414A
- Aircraft time: 2,586 hours
- Engine: Cont TSIO520NB
- Propeller: Mcauly 3AF32C*
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Compressor Wheel
- Part number: 20591
- Condition: Damaged
- Location: Turbocharger
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED ON RUN-UP THAT EVERYTHING APPEARED NORMAL OTHER THAN THE LT ENGINE (MANIFOLD PRESSURE) MP WAS ABOUT 1 INCH HIGHER THAN THE RT ENGINE.  PILOT HAD A NORMAL TAKEOFF WITH ALL INSTRUMENTS WITHIN NORMAL LIMITS.  AFTER THE PLANE WAS SET UP FOR CRUISE AT 16,000 FEET, THE PILOT NOTICED THAT THE LT MP NEEDLE WAS FLUCTUATING BACK AND FORTH.  HE MONITORED THE LT MP AND NOTICED THAT THE NEEDLE MOVEMENTS WERE INCREASING.  DECIDED THAT IT WAS A PROBLEM WITH THE TURBO OR WASTE GATE, HE SHUT DOWN THE ENGINE AND RETURNED TO HIS HOME AIRPORT.  AIRCRAFT WAS BROUGHT INTO HANGAR AND IT WAS FOUND THAT THE LT TURBO WAS REALLY STIFF AND THE COMPRESSOR WHEEL HAD BEEN RUBBING ON HOUSING.  OIL WAS CHANGED AND SO WAS THE FILTER.  CUT OPEN OLD FILTER NO METAL NOTED.  NEW TURBO INSTALLED.
